Tuesday, October 4, 2022

Sudafed Severe Cold And Sinus

What Other Drugs Will Affect Sudafed Pe Cold & Cough

Sudafed PE Sinus Pressure Pain Relief Decongestant Tablets, 24 ct

Ask a doctor or pharmacist before using this medicine if you are also using any other drugs, including prescription and over-the-counter medicines, vitamins, and herbal products. Some medicines can cause unwanted or dangerous effects when used together. Not all possible interactions are listed in this medication guide.

Taking this medicine with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking acetaminophen, dextromethorphan, and phenylephrine with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.

How Should I Take Sudafed Pe Cold & Cough

Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. This medicine is usually taken only for a short time until your symptoms clear up.

Do not take more of this medication than recommended. An acetaminophen overdose can damage your liver or cause death.

Do not give this medication to a child younger than 4 years old. Always ask a doctor before giving cough or cold medicine to a child. Death can occur from the misuse of cough or cold medicine in very young children.

Measure liquid medicine with a special dose measuring spoon or medicine cup, not with a regular table spoon. If you do not have a dose measuring device, ask your pharmacist for one.

Dissolve one packet of the powder in at least 8 ounces of hot water. Stir and sip drink immediately while the liquid is hot.

Do not take for longer than 7 days in a row. Stop taking the medicine and call your doctor if you still have a fever after 3 days of use, you still have pain after 7 days , if your symptoms get worse, or if you have a skin rash, ongoing headache, or any redness or swelling.

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat. Do not allow liquid medicine to freeze.

Alternative Decongestants For Patients With High Blood Pressure

Its allergy season and you cant breathe the fresh air because your nose is congested and stuffed. You visit the pharmacy and purchase a box of Sudafed. Your pharmacist asks if you have a history of high blood pressure, and you answer yes. The pharmacist replies that she does not recommend Sudafed for you, but why?

You May Like: Antibiotics For Bad Sinus Infection

Pediatric Dose For Nasal Congestion

  • Immediate dosage for 4-5 years of age- 15 mg orally every 4-6 hours
  • Dosage for 6-12 years of age- 30 mg orally every 4-6 hours
  • Immediate dosage for over 12 years of age- 30-60 mg orally every 4-6 hours
  • After 12 hours of diagnosis- 120 mg orally every 12 hours
  • After 24 hours of diagnosis- 240 mg orally every 24 hours

Side Effects Of Taking Sudafed For Sinus Infection

SUDAFED PE® HEAD CONGESTION + FLU SEVERE

Although this medicine can help in relieving out various symptoms of sinusitis, it can incur some unwanted side effects also. However, these occur only in rare instances and may require immediate medical attention.

If any of the following side effects develop after taking Sudafed for sinus infection, talk to your doctor without any further delay.

  • Difficulty resting
  • Afrin

Recommended Reading: New York Allergy Asthma And Sinus Center

What Can I Take With Sudafed For Congestion

With nasal congestion and a phlegmy cough, a patient/person can take Sudafed and Mucinex simultaneously. The medicines listed below can be taken with Sudafed for congestion.

  • Mucinex
  • Claritin 24-Hour
  • Zyrtec

There were no discovered interactions between the medicine listed above and Sudafed. However, this does not rule out the chance of interactions if both medications are taken simultaneously. So, get medical advice from your doctor or any other trained medical practitioner whenever possible.

Precautions Of Sudafed For Sinus Infection

It is not very wise to take Sudafed to treat a sinus infection without consulting thoroughly with a doctor. Sudafed is easily available in various online medical shops.

Some of the things you should inform the doctor during a consultation include-

  • If you have issues taking pain relievers
  • Whether you have a history of stomach ailments including heartburn
  • If you are taking any other drug such as aspirin
  • If you are allergic to drugs such as penicillin, amoxicillin or clavulanic acid
  • Whether you have had negative reactions to ephedrine or phenylephrine.
  • If you have any issues in the kidneys, or heart such as chest pain, heart failure, heart attack, irregular heartbeat
  • Whether you are suffering from an enlarged prostate
  • If you are suffering from hyperthyroidism
  • If you are pregnant or breast-feeding

Read more:

Read Also: How To Get Rid Of Chronic Sinus Infection

Can You Take Sudafed And Nyquil Together Is Nyquil Covered By Insurance

Colds can cause various unpleasant symptoms, ranging from fever to nasal congestion, body aches to a sore throat. Many people nowadays turn to over-the-counter medications to relieve their symptoms, and some turn to more than one, mainly if their cold symptoms are diverse or severe. You should not take the majority of multi-symptom cold and cough drugs together. If you need to take numerous medications at once, always check the labels to ensure youre not taking prescriptions with the same or similar active components.

Taking an expectorant, decongestant, and pain medication, for example, is acceptable, but taking two decongestants is not. Determine first which sort of OTC medication is suitable for you, and assess whatever cold and flu symptoms are hurting you. A single medicine that targets a single sign may suffice. You might also wish to consider a multi-symptom medication.

Dosage For Sudafed For Sinus Infection

What are Sinuses? | Sudafed®

The medicine Sudafed for sinus infection is available in various forms for adults and children suffering from sinusitis

  • SUDAFED PE® Sinus Pressure + Pain
  • Childrens SUDAFED PE® Nasal Decongestant, Berry Liquid
  • SUDAFED PE® Sinus Congestion Day + Night
  • Childrens SUDAFED PE® Cough + Cold, Grape Liquid
  • SUDAFED PE® for Head Congestion + Pain Relief
  • Childrens SUDAFED® Nasal Decongestant, Grape Liquid
  • SUDAFED® Sinus 12 Hour Pressure + Pain
  • SUDAFED PE® Head Congestion + Mucus
  • SUDAFED PE® Head Congestion + Flu Severe
  • SUDAFED® Sinus Congestion 12 Hour
  • SUDAFED® Sinus Congestion
  • SUDAFED PE® Sinus Congestion
  • SUDAFED® Sinus Congestion 24 Hour

Apart from the Sudafed medicines especially manufactured for children, dont give any other variants of Sudafed without properly consulting with a doctor.

Doctors, generally, recommend taking the medicine before the meal for better absorption of the clavulanate potassium by the body. The dosage for taking Sudafed for treating sinus infection is different in adults and children.

Read Also: How Do You Relieve Sinus Pressure In Your Head

Top 20 Medicines With The Same Components:

Actigrip Giorno e NotteSinutabActifed Rhume Jour & NuitParasinusPanadol Cold & FluHumex rhumeLemsip + ParacetamolSinugesicA-Ferin HotPanadol SinusSinutab ForteAcamol Tsinun Classic DayBenylin Day & NightInfant Bufferin Cold ReliefPanadol ColdRhumagrip Adol SinusAmavita AntigrippeSinutab Forte Coldrex Head Cold

Why Is Phenylephrine In Nyquil

Phenylephrine shrinks blood vessels in the nasal cavity. When taken orally as a decongestant, Nyquil and the phenylephrine inside relieve nasal congestion caused by colds and hay fever.

Nasal congestion can be caused by dilated blood vessels and is a histamine symptom. Histamine causes sneezing, itching, watery eyes, and a runny nose, among other things. Phenylephrine is a decongestant that can enlarge the pupil, raise blood pressure, and treat hemorrhoids. The active ingredients of NyQuil SEVERE include 10 mg of phenylephrine HCl, a nasal decongestant, and the active ingredients in NyQuil.

You May Like: Best Cold Medicine For Sinus Congestion

Sudafed Pe Sinus Headache Side Effects

Get emergency medical help if you have any of these signs of an allergic reaction: hives difficult breathing swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking Sudafed PE Sinus Headache and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

The medicine may cause serious side effects. Stop using the medicine and call your doctor at once if you have:

  • fast, slow, or uneven heart rate

  • confusion, hallucinations

  • tremor, seizure

  • little or no urinating

  • nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice or

  • dangerously high blood pressure .

Common side effects of Sudafed PE Sinus Headache may include:

Warnings Of Sudafed And Mucinex

Sudafed PE Sinus Head Congestion + Flu Severe Non

Sudafed has some warnings to be mindful of. It may cause nervousness, dizziness, or sleeplessness. As stated above, if you take a monoamine oxidase inhibitor , such as selegiline or tranylcypromine, do not take Sudafed. Also, allow two weeks after stopping the MAOI before using Sudafed.

If you have certain health conditions, you should check with your doctor before using Sudafed. These include heart problems, high blood pressure , thyroid disease, diabetes, or enlarged prostate.

Sudafed should not be used in the first trimester of pregnancy. You may be able to use Sudafed in the second or third trimester but would need to consult your healthcare provider. Sudafed may be used occasionally while breastfeeding, but only if your doctor approves. Sudafed-PE should not be used during pregnancy.

Mucinex also has several warnings. You should consult your healthcare provider before using Mucinex if you have a persistent or chronic cough like the type that occurs with smoking, asthma, chronic bronchitis, or emphysema or a cough accompanied by a very large amount of mucus.

Mucinex extended-release tablets should not be crushed or chewed. The tablet should be swallowed whole and taken with a full glass of water. Mucinex may be used in pregnancy, and with caution during breastfeeding, as long as your healthcare provider approves. Children under four years should not take cold medications such as Sudafed or Mucinex. Consult your healthcare provider for advice.

Recommended Reading: Best Medicine For Sinus Runny Nose

Before Taking This Medicine

You should not use Sudafed OM Sinus Cold if you are allergic to it.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have other medical conditions, especially:

FDA pregnancy category C. It is not known whether Sudafed OM Sinus Cold will harm an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant while using this medication.

It is not known whether oxymetazoline nasal passes into breast milk or if it could harm a nursing baby. Tell your doctor if you are breast-feeding a baby.

Why Is Sudafed Kept Behind The Counter

, products that contain pseudoephedrine, like Sudafed, must be sold from behind the pharmacy counter. Pseudoephedrine can be used to make an illegal drug called methamphetamine . Pseudoephedrine purchases are limited to certain quantities and the person purchasing it must show photo identification and sign a logbook. Most states do not require a prescription for pseudoephedrine, even though it is kept behind the pharmacy counter. This law does not apply to Sudafed-PE .

Also Check: Emergency Room For Sinus Infection

Is It Safe To Take Nyquil And Sudafed

Technically it is safe to take NyQuil and Sudafed. It has its medicinal purpose. It is safe if done separately and not together.

Although there are no known adverse interactions between the two, Sudafed is a stimulant that will likely keep you awake. NyQuil wont hurt, but debatable whether it will tire you out after the Sudafed. If you take NyQuil and Sudafed simultaneously, the stimulant effect of Sudafed will compete with the antihistamines drowsy effect. The results are unexpected and unpleasant you could feel energized, tired, or somewhere between, but nothing too dangerous.

Side Effects Requiring Immediate Medical Attention

TV Advert – Sudafed Congestion Max Strength – For A Clearer Head

Along with its needed effects, oxymetazoline nasal may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.

Check with your doctor immediately if any of the following side effects occur while taking oxymetazoline nasal:

  • Blurred vision
  • weakness

Read Also: Can Sinus Infection Cause Migraine Headaches

What You Need To Know About Pseudoephedrine:

Brands of common over-the counter decongestants that contain pseudoephedrine: Allegra-D, Alka Seltzer Plus Cold Medicine Liqui-Gels, Aleve Cold and Sinus Caplets, Benadryl Allergy and Sinus Tablets, Claritin-D Non-Drowsy 24 Hour Tablets, Robitussin Cold Severe Congestion Capsules, Sudafed 24 Hour Tablets, SudoGest, Wal-phed 12 hour, Suphedrine.2

Indications: nasal congestion, sinus congestion, and Eustachian tube congestion

Why Does Sudafed Work So Well

Euphoria is a side effect of pseudoephedrine and gives the consumer a pleasant sensation in the body. People using Sudafed substances regularly do so because of the enjoyable effects.

It might be difficult for people to stop using the chemical with a pleasurable effect. Also, pseudoephedrine is very effective in lowering blood vessel enlargement in the nose. Doing such allows mucus and air to flow more freely in the sinus cavities of your nose, making it easier to breathe. Pseudoephedrine takes 15 to 30 minutes to work, but you should notice a significant improvement by 30 to 60 minutes. As the sinus tissue settles down, there is less inflammation and congestion. It may help you think more clearly by boosting your respiration and sleep.

Don’t Miss: What Helps For Sinus Pressure

What Are Safe Alternatives To Pseudoephedrine In Patients With High Blood Pressure

There are a few safe and effective alternatives to pseudoephedrine in patients with high blood pressure that can relieve nasal or sinus congestion symptoms. Placing a humidifier in the bedroom keeps moisture in the air, which helps prevent your nasal passages from drying out. Humidifiers can also help break up mucus and soothe inflamed nasal passageways.3 In addition, propping your head up on 2 pillows may help the mucus flow out of your nose and relieve some congestion. Saline sprays are also another safe option that can loosen congestion and improve drainage.3 If a patient with high blood pressure insists on taking a medication that includes pseudoephedrine, their pharmacist or physician will recommend the patient to monitor their blood pressure and take a sustained-release formulation to reduce the risk of increasing blood pressure.3

Next time you have sinus or nasal congestion, ask your physician before using pseudoephedrine if you have high blood pressure. Your local pharmacist can also help manage nasal congestion symptoms, provide valuable information regarding safer alternatives, and ensure optimal drug selection in patients with high blood pressure.

Resources:

  • Salerno SM, Jackson JL, Berbano EP. Effect of Oral Pseudoephedrine on Blood Pressure and Heart Rate: A Meta-analysis. Arch Intern Med. 2005 165:16861694. doi:10.1001/archinte.165.15.1686.
  • Does Sudafed Or Nyquil Work Better

    Sudafed PE Congestion &  Sinus Pressure Relief, Maximum Strength, 18 ct ...

    Determining the signs and symptoms of a patient is the key to finding out whether NyQuil works better than Sudafed or if the latter is a more effective medicine. A comparison is provided below to decide which best suits a patients needs.

    Sudafed Pe helps to clear your sinuses. It is an effective treatment for a stuffy nose. Its not as effective as pseudoephedrine , but it has fewer adverse effects.

    Read Also: How To Get Rid Of A Bad Sinus Infection

    Will Sudafed Unclog My Ears

    Pseudoephedrine is an antihistamine used to treat nasal and sinus congestion. Such is induced by the common cold, sinusitis, hay fever, and other respiratory allergies. Its also used to treat ear congestion caused by an infection or inflammation in the ear.

    You can only obtain some of these medications with a doctors prescription. Sinus congestion can be relieved with over-the-counter medications or nasal sprays, which can also help with clogged ears. However, dont take nasal decongestant spray for more than three days because youll rebound, meaning youll need it more because youre congested.

    Cautions With Other Medicines

    Some medicines and pseudoephedrine interfere with each other and increase the chances of you having side effects.

    Check with a pharmacist or doctor if you’re taking:

    • antidepressants known as monoamine oxidase inhibitors
    • digoxin, a medicine for heart failure
    • tricyclic antidepressants, such as amitriptyline
    • ergot alkaloids, such as ergotamine

    Pseudoephedrine is sometimes mixed with painkillers, such as cough and cold remedies.

    Before taking any other medicines, check the label to see if they contain aspirin, paracetamol or ibuprofen.

    Ask a pharmacist if you’re not sure.

    Also Check: What Do You Do When You Have A Sinus Infection

    How To Tell The Difference Between Sinus Congestion And Head Congestion

    The main difference between sinus congestion and head congestion is the duration of symptoms. Sinus congestion may cause a sinus infection, which comes with symptoms lasting up to four weeks. Talk to your doctor if you think you may have a sinus infection. Head congestion as part of a cold is usually gone in seven to 10 days.

    Side Effects Not Requiring Immediate Medical Attention

    Sinusitis Causes| How it Happens | SUDAFED®

    Some side effects of oxymetazoline nasal may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects.

    Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:

    • Burning, dryness, or stinging inside of nose
    • sneezing

    Applies to oxymetazoline nasal: nasal solution, nasal spray

    Recommended Reading: Why Do I Get So Many Sinus Headaches

    Popular Articles
    Related news